MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; KGW

APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; KGW
Model Number C8501
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Applied medical has just received the event device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap hemi colectomy event description: "the sheath was torn during the surgery." additional information was received via email from sales manager on tuesday (b)(6) 2017: the surgeon/staff realize the sheath was torn during the surgery, after being inserted to the patient body.There was no damage on the cap.Common laparoscopic instruments were used through the trocar on the cap.The sheath particulated and all material was retrieved.Type of intervention: unk.Patient status: "no patient injury".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the sheath was torn from ring to ring along the seam.Based on the condition of the returned unit, it is likely that the reported event was caused by instruments that were used during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information was received via email from sales manager on tuesday august 29, 2017: - at what point during the case did the surgeon/staff realize the sheath was torn? during the surgery, after being inserted to the patient body.- was the cap on the product when the surgeon/staff realized the sheath was torn? no.There was no damage on the cap.- did any instrumentation come in contact with the sheath? if so, was the instrumentation being placed through a trocar through the cap? common laparoscopic instruments were used through the trocar on the cap.- did the sheath particulate? yes.Sheath particulated.- was all material retrieved yes.Retrieved.

Brand Name
C8501, S ALEXIS LAP SYS 6/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6843986
Report Number2027111-2017-01970
Device Sequence Number800944
Product Code KGW
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)190705(30)01(10)1273550
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K093296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/05/2019
Device Model NumberC8501
Device Catalogue Number101357001
Device Lot Number1273550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1